Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 176, NWS Cleveland, OH

July 25, 2007Hancock County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2007, 2:32 PM EDT for Hancock County, Wyandot County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2007, 2:32 PM EDT (18:32 UTC)
Expired
Jul 25, 2007, 3:30 PM EDT
In force
58 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Hancock County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 149 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 251833
SVRCLE
OHC063-175-251930-
/O.NEW.KCLE.SV.W.0176.070725T1832Z-070725T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
232 PM EDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 330 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF VANLUE...OR ABOUT 12 
MILES   SOUTHEAST OF FINDLAY. THIS STORM WAS MOVING SOUTH AROUND 5 
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MOUNT BLANCHARD AND WHARTON.

LAT...LON 4083 8361 4075 8314 4108 8344 4099 8374

$$

LEINS
3 follow-up statements
000 
WWUS51 KCLE 251901
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT WED JUL 25 2007

OHC063-175-251930-
/O.CON.KCLE.SV.W.0176.000000T0000Z-070725T1930Z/
HANCOCK OH-WYANDOT OH-
301 PM EDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WYANDOT AND SOUTHEASTERN HANCOCK COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WHARTON...OR ABOUT 11 MILES WEST OF UPPER
SANDUSKY...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRBY

LAT...LON 4083 8361 4075 8314 4108 8344 4099 8374

$$

LW
000 
WWUS51 KCLE 251911
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT WED JUL 25 2007

OHC063-251920-
/O.CAN.KCLE.SV.W.0176.000000T0000Z-070725T1930Z/
HANCOCK OH-
310 PM EDT WED JUL 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

LAT...LON 4090 8350 4091 8347 4094 8347 4095 8345
      4098 8345 4098 8336 4097 8334 4075 8315
      4075 8315 4082 8351 4089 8351

$$

OHC175-251930-
/O.CON.KCLE.SV.W.0176.000000T0000Z-070725T1930Z/
WYANDOT OH-
310 PM EDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WYANDOT COUNTY...

AT 309 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR UPPER 
SANDUSKY...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRBY

LAT...LON 4090 8350 4091 8347 4094 8347 4095 8345
      4098 8345 4098 8336 4097 8334 4075 8315
      4075 8315 4082 8351 4089 8351

$$

KING
000 
WWUS51 KCLE 251925
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EDT WED JUL 25 2007

OHC175-251936-
/O.EXP.KCLE.SV.W.0176.000000T0000Z-070725T1930Z/
WYANDOT OH-
326 PM EDT WED JUL 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR WYANDOT COUNTY EXPIRES AT 330
PM EDT...

LAT...LON 4090 8350 4091 8347 4094 8347 4095 8345
      4098 8345 4098 8336 4097 8334 4075 8315
      4075 8315 4082 8351 4089 8351

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:05 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 25, 1:05 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
105 PM EDT WED JUL 25 2007

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE OVER NORTHERN OHIO WILL KEEP DRIFTING
NORTHWEST THROUGH THURSDAY BEFORE WEAKENING. A COLD FRONT WILL
MOVE THROUGH FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL TRY TO
BUILD INTO THE AREA EARLY IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO REMOVE MORNING PORTION OF FORECAST.

UPPER LOW IS OVER EAST CENTRAL OHIO AND WILL DRIFT NORTHWEST TODAY.
THE QUESTION IS WHERE WILL THE LOW END UP AS THAT WILL HAVE AN
IMPACT ON HOW MUCH SHOWER AND THUNDERSTORM ACTIVITY DEVELOPS. IF THE
GFS IS CORRECT MUCH OF THE ACTIVITY WILL BE NORTH AND WEST OF THE
AREA. IF THE NAM IS CORRECT NORTHWEST OHIO WILL HAVE THE BEST
CHANCE. THIS MORNING THE BEST CHANCE IS IN THE NORTH AND IT IS JUST
SHOWERS. CONFIDENCE FOR WHICH AREA WILL HAVE THE BEST CHANCE IS
TOUGH.

DEPENDING ON THE CLOUD COVER WILL DETERMINE THE TEMPERATURES. KEPT
IT MOSTLY CLOUDY WITH UPPER 70S...DAY SHIFT WILL HAVE TO MONITOR
WHICH AREAS CAN BE LOWERED TO MID 70S AND WHICH NEEDS TO BE RAISED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE BEST THREAT WILL BE IN THE EVENING AND THEN AS WE LOSE THE
HEATING JUST A CHANCE OF SHOWERS. THURSDAY LOOKS ACTIVE AS THE
UPPER LOW TURNS INTO A TROUGH AND MOVES THROUGH. PLENTY OF
MOISTURE AND INSTABILTY...JUST RAISED THE POPS TO 50% AND MADE IT
SCATTERED. FRIDAY AND FRIDAY NIGHT THE THREAT CONTINUES. THE NAM
IS A LITTLE QUICKER IN MOVING THE FRONT THROUGH THAN THE GFS.
USUALLY SLOWER IS BEST IN A FLOW LIKE THIS.

HIGH TEMPERATURES TODAY TOUGH IF YOU GET SUN. AT THIS TIME IT
LOOKS LIKE MOSTLY CLOUDY WILL BE GOOD AND PROBABLY A COMPROMISE
BETWEEN THE MAV AND MET WOULD BE BEST. THE MAV AND NAM HIGHS ON
THURSDAY ARE CLOSE BUT WITH PLENTY OF MOISTURE AND THE UPPER
TROUGH MOVING THROUGH THEY SEEM A LITTLE HIGH...LOWERED THEM SOME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS TRY TO DEFLECT UPPER LOW BACK TO THE SOUTHEAST...TOWARD LAKE
ERIE...AS TROUGH AMPLIFIES LATE IN THE WEEK BUT IN ALL LIKELIHOOD
THE UPPER LOW WILL EJECT AS IT EVENTUALLY GETS CAUGHT UP IN THE JET
AND SHOULD LIFT OUT ON FRIDAY. NEXT SHORT WAVE DROPPING SOUTHEAST
ASSOCD WITH COLD FRONT. GFS HINTS AT NEW UPPER LOW AT H5 BY SATURDAY
OVER THE LOWER LAKES BUT HAVE VERY LITTLE CONFIDENCE THAT THIS
FEATURE WILL REALLY EXIST...LOOKS TO BE INDUCED BY CONVECTIVE
FEEDBACK AND PERHAPS IS ALSO A REFLECTION OF OLD UPPER LOW WHICH THE
GFS DOES NOT EJECT FAST ENOUGH. ECMWF SIMPLY SHOWS A PROGRESSIVE
TROUGH ON SATURDAY WHICH SEEMS LIKE A BETTER SOLUTION.
NONETHELESS...THERE HAVE BEEN CONSISTENT SIGNS ON ALL MODELS THAT
THE COLD FRONT WILL BE SLOW TO PUSH SOUTH AND WILL BE SHALLOW AT
FIRST WHICH IS TYPICAL FOR THIS TIME OF YEAR SO STILL A CHANCE OF
SHOWERS/STORMS ON SATURDAY. ANOTHER IN AN AMAZINGINGLY CONSISTENT
STRING OF CANADIAN HIGH PRESSURE SYSTEMS PROGGED TO SINK SOUTH
ACROSS THE GREAT LAKES STARTING SAT NGT INTO NEXT WEEK. LOTS OF
RIDGING ALOFT SO IT MAY NOT BE AS COOL AS RECENT HIGHS BUT I WOULD
AT LEAST EXPECT TEMPS TO RETURN TO NEAR NORMAL OR SLIGHTLY BELOW
NORMAL FOR A COUPLE OF DAYS BEFORE WARMING BY TUES/WED NEXT WEEK.
DEWPOINTS AGAIN SHOULD DRY OUT AND WITH DECENT RADIATING
CONDITIONS SHOULD SEE NIGHT TIME TEMPS RELATIVELY
COOL/COMFORTABLE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UPPER LEVEL LOW MOVING WNW FM NERN OH INTO LWR MI WL CONT TO PROVIDE
SIMILAR WEATHER CONDITIONS THAT HAVE OCCURRED PAST 24 HOURS FOR THE
NEXT 24 HOURS. SCT CONVECTIVE SHRA/TSRA WL DEVELOP DURG THIS
AFTERNOON THEN DISSIPATE THIS EVENING WITH MOSTLY MVFR FOG FORMING
LATE TONIGHT THEN DISSIPATING ABOUT MID MORNING ON THU WITH NEW
CONVECTION DEVELOPING EARLY THU AFTERNOON. NO PARTICULAR PATTERN TO
WHERE CONVECTION OR FOG WILL DEVELOP OTHER THAN MORE LIKELY IN AREAS
WHERE BREAKS IN CLOUDS MORE PERSISTENT.  PER LATEST RADAR PIX BEST
CHC FOR TSRA APPEAR FM TOL TO FDY AND ERN OH AND NW PA NEXT FEW HRS
SO WL START OUT TAFS WITH TEMPO THUNDER IN THESE AREAS.

THREAT FOR SCT SHRA AND TSRA WL CONTINUE THRU SAT AS UPR LOW HANGS
NEAR AREA THEN NEXT CDFNT MOVS SE THRU THE AREA SAT. MVFR FOG PROB
WL OCCUR IN THE FAVORED AREAS EACH NITE...OTRW SHUD SEE VFR
CONDITIONS PREVAIL OUTSIDE OF HEAVIER CONVECTIVE PRECIP AREAS
THROUGH THE PERIOD.

&&

.MARINE...
THINGS WILL REMAIN RELATIVELY QUIET ON THE LAKE THE NEXT COUPLE OF
DAYS AS UPPER SYSTEM LINGERS OVER REGION. SURFACE PRESSURE
GRADIENT PRETTY MUCH NON EXISTANT SO LOCAL AFFECTS WILL DOMINATE
FLOW NEXT COUPLE OF DAYS. COLD FRONT STILL ON TRACK TO MOVE THRU
SAT WITH FLOW PICKING UP A LITTLE BEHIND. UNTIL THEN FLOW WILL
GENERALLY REMAIN BELOW 10 KNOTS WITH MINIMAL WAVES. SHOWERS
POSSIBLE JUST ABOUT ANY TIME THRU THE END OF THE WEEK. LIGHT
GRADIENT SETS UP AGAIN ON SUNDAY WITH WINDS 10KTS OR LESS OUT OF
THE NORTHEAST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...LW/KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...KUBINA
Hazardous weather outlook, Jul 25, 12:37 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 PM EDT WED JUL 25 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-261200-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1237 PM EDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THERE
IS A SMALL CHANCE OF SEVERE THUNDERSTORMS...MAINLY ACROSS EASTERN
OHIO. LARGE HAIL IS THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM.
HOWEVER...ANY THUNDERSTORM CAN PRODUCE HEAVY RAIN AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME OF THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING COULD
APPROACH SEVERE LIMITS AS AN UPPER LEVEL TROUGH MOVES ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF SEVERE WEATHER
ARE APPRECIATED.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:39 PM EDTMarine Weather StatementCLE96 min
Jul 25, 2:46 PM EDTAreal Flood AdvisoryCLEHancock2 hr
Jul 25, 3:31 PM EDTMarine Weather StatementCLE89 min
Jul 25, 4:32 PM EDTAreal Flood AdvisoryCLECrawford3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.